Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 136, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 28, 2006, 11:16 PM CDT for Rusk County, Wisconsin. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 11:16 PM CDT (04:16 UTC)
- Expired
- Jul 29, 2006, 12:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Rusk County, WI
The radar
The Duluth radar (KDLH), 180 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 12:06 AM CDT | HAIL 0.88 | 8 N Bruce, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 9:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4349 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 290417
SVRMPX
WIC107-290515-
/O.NEW.KMPX.SV.W.0136.060729T0416Z-060729T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT FRI JUL 28 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 1215 AM CDT
* AT 1112 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING PENNY SIZE HAIL AND 65 MPH
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
MILES NORTH OF HAWKINS TO NEAR EDGEWATER...AND MOVING SOUTHEAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRUCE...
LADYSMITH...
HAWKINS...
SHELDON...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4564 9068 4564 9145 4550 9133 4536 9120
4529 9104 4529 9093 4538 9092 4538 9066
$$
MTF3 follow-up statements
000
WWUS53 KMPX 290428
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1126 PM CDT FRI JUL 28 2006
WIC107-290515-
/O.CON.KMPX.SV.W.0136.000000T0000Z-060729T0515Z/
RUSK WI-
1126 PM CDT FRI JUL 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR RUSK COUNTY...
AT 1122 PM CDT...DAMAGING WINDS WERE REPORTED IN WINTER IN SAWYER
COUNTY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
AT 1126 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING PENNY SIZE HAIL AND 75 MPH
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14
MILES NORTHEAST OF HAWKINS TO 13 MILES NORTH OF BRUCE...AND MOVING
SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SHELDON...LADYSMITH...HAWKINS
AND BRUCE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT WIND DAMAGE TO PROPERTY.
LAT...LON 4564 9068 4564 9145 4550 9133 4536 9120
4529 9104 4529 9093 4538 9092 4538 9066
$$
MTF000
WWUS53 KMPX 290455
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1153 PM CDT FRI JUL 28 2006
WIC107-290515-
/O.CON.KMPX.SV.W.0136.000000T0000Z-060729T0515Z/
RUSK WI-
1153 PM CDT FRI JUL 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR RUSK COUNTY...
AT 1152 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 65 MPH
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HAWKINS TO 10 MILES NORTHWEST OF BRUCE...AND MOVING SOUTHEAST AT 20
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SHELDON...LADYSMITH...HAWKINS
AND BRUCE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4564 9068 4564 9148 4547 9137 4532 9125
4529 9104 4529 9093 4538 9092 4538 9066
$$
MTF000
WWUS53 KMPX 290515
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 AM CDT SAT JUL 29 2006
WIC107-290523-
/O.EXP.KMPX.SV.W.0136.000000T0000Z-060729T0515Z/
RUSK WI-
1213 AM CDT SAT JUL 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR RUSK COUNTY EXPIRES AT 1215 AM
CDT...
SEVERE STORMS HAD WEAKENED OVER CENTRAL RUSK COUNTY JUST NORTH OF
LADYSMITH. NICKEL SIZE HAIL WAS REPORTED 8 MILES NORTH OF BRUCE AT
1205 AM. HOWEVER...MORE THUNDERSTORMS WERE DEVELOPING IN WESTERN
RUSK COUNTY. REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS.
LAT...LON 4564 9068 4564 9148 4547 9137 4532 9125
4529 9104 4529 9093 4538 9092 4538 9066
$$
MTF/JPRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:35 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 28, 9:35 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
935 PM CDT FRI JUL 28 2006
.UPDATE...
SURFACE BOUNDARY OVER NW WISCONSIN INTO CENTRAL MINNESOTA HAS NOT
MOVED MUCH THIS EVENING. CONTINUED WARM/THETA E ADVECTION INTO
BOUNDARY OVER NORTHWEST WISCONSIN MAINTAINING CONVECTION.
PRECIPITABLE WATER ON KMPX SOUNDING AT 1.9 INCHES...AND GOES
SOUNDER ALSO SHOWING A MAX OF OF SAME OVER MPX AND SOUTHEAST
MINNESOTA. ELEVATED CONVECTION OVER NORTH DAKOTA IN AREA OF VERY
STRONG MID LEVEL WARM ADVECTION. RUC...AT LEAST THROUGH 04Z
CARRIES THIS PATTERN MAINLY INTO NORTHERN MINNESOTA BUT IT WILL BE
A CLOSE CALL. 850 MB MOISTURE CONVERGENCE ALSO CARRIES INTO
NORTHERN MINNESOTA. WILL HAVE TO WATCH CLOSELY FOR A FLOOD THREAT
AS WELL AS SVR..IF DEVELOPMENT OVER ND TAKES A TURN AND HEADS
SOUTHEAST BEFORE MAX LIFT SURGES NORTHEAST INTO NW MN.
&&
.PREV DISCUSSION... /ISSUED 320 PM CDT FRI JUL 28 2006/
DISCUSSION...
MULTIPLE CONCERNS IN THE SHORT TERM. FIRST WILL BE THE THREAT OF
SEVERE STORMS EARLY TONIGHT OVER EAST CENTRAL MN AND WEST CENTRAL
WI AS A COOL FRONT TO OUR NORTH SAGS SOUTHEAST. EXPECT STORMS TO
DEVELOP IN THE NEXT HOUR FROM NEAR DLH TO AIT IN THE VICINITY OF
THE FRONTAL BOUNDARY. SHEAR VALUES WOULD SUPPORT SEVERE STORMS IN
THE AFOREMENTIONED AREA. MORE STORMS EXPECTED LATE TONIGHT OVER
NORTHERN MN AHEAD OF A STRONGER SHORT WAVE. EXPECT THE ACTIVITY TO
SPREAD SOUTHEAST ACROSS WEST CENTRAL WI SATURDAY MORNING. FRONTAL
BOUNDARY NEARLY STATIONARY TOMORROW FROM NW TO SE TO THE NORTH AND
EAST OF MSP. THIS SHOULD KEEP CENTRAL MN AND WEST CENTRAL WI FROM
NEEDING A HEAT ADVISORY. HEAT ADVISORY STILL FINE FOR HENNEPIN AND
RAMSEY COUNTIES. ANOTHER HEAT ADVISORY LIKELY FOR SOUTH CENTRAL
MN. BOUNDARY BEGINS MOVING NORTHEAST OF THE REGION SATURDAY NIGHT
WITH THE WARMEST AIR SPREADING OVER SUNDAY INTO MONDAY. EXCESSIVE
HEAT WARNING MAY BE NEEDED FOR HENNEPIN AND RAMSEY COUNTIES AND
CURRENT WATCH IN EFFECT LEADS INTO IT WELL. WILL HAVE HIGHS NEAR
100 BOTH SUNDAY AND MONDAY.
LONGER TERM...MONDAY NIGHT THROUGH FRIDAY
AXIS OF IMPRESSIVE UPPER RIDGE LOOKS LIKE IT WILL SHIFT TO OUR EAST
PRIOR TO MONDAY NIGHT...AND SOME COOLING SHOULD TAKE PLACE AS FRONT
WILL BE ABLE TO SNEAK THROUGH CWA. BUT SW/NE ORIENTATION DOES MEAN
THAT FRONT MAY STALL JUST TO OUR SOUTHEAST. SLOWING FRONT MEANS THAT
FRM/MSP/RPD AND POINTS SE MAY REACH THE LOWER OR EVEN MIDDLE 90S
TUESDAY... AND NOT COOL OFF UNTIL TUESDAY NIGHT OR WEDNESDAY. GFS
AND ECMWF BOTH INDICATE ANOTHER SHORT WAVE IN THE SW FLOW...ALONG
WITH SFC DEVELOPMENT IN THE CENTRAL PLAINS HEADING NEWD. THIS COULD
RESULT IN RAIN TUESDAY INTO WEDNESDAY...ESPECIALLY FROM SC MN INTO
WC WISC. WILL NEED TO WATCH FOR POSSIBILITY THAT TEMPS WILL BE
COOLER THAN FORECAST IF RAIN DOES BECOME MORE LIKELY. ONCE THAT
SYSTEM GOES BY DURING MIDWEEK...DRY AND NICELY COOLER FOR LATE IN
THE WEEK.
MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ANOKA-BENTON-BLUE
EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-ISANTI-KANABEC-KANDIYOHI-LAC QUI
PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-
STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-
WATONWAN-WRIGHT-YELLOW MEDICINE COUNTY(IES).
HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR HENNEPIN-RAMSEY
COUNTY(IES).
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY
NIGHT FOR HENNEPIN-RAMSEY COUNTY(IES).
WI...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX
COUNTY(IES).
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR HENNEPIN-RAMSEY
COUNTY(IES).
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY
NIGHT FOR HENNEPIN-RAMSEY COUNTY(IES).
WI...NONE.
&&
99/99Hazardous weather outlook, Jul 28, 8:31 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 831 PM CDT FRI JUL 28 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 831 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF WEST CENTRAL WISCONSIN AND FOR A PORTION OF MINNESOTA...GENERALLY NORTH OF A LINE FROM APPLETON TO ST PAUL. THE PRIMARY THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...THOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATE IN THE OVERNIGHT HOURS. A STATIONARY FRONT DRAPED ACROSS THE DAKOTAS AND CENTRAL MINNESOTA WILL TRIGGER THUNDERSTORM DEVELOPMENT DURING THE OVERNIGHT HOURS. THESE ARE EXPECTED TO TRAVERSE EAST AND MAY IMPACT MINNESOTA PORTIONS OF THE OUTLOOK AREA BY 100 AM. WITH EVENING THUNDERSTORMS IN NORTHWEST WISONCSIN...THE THREAT WILL LAST FOR THE ENTIRE NIGHT FOR WISCONSIN COUNTIES IN THE OUTLOOK AREA. IN ADDITION...LOW TEMPERATURES WILL NOT FALL MUCH IN AND AROUND THE TWIN CITIES TONIGHT. WITH LITTLE REPRIEVE FROM THE HEAT...A HEAT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. SEE THE LATEST NPW PRODUCT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HEAT AND HUMIDITY WILL PERSIST THROUGH MONDAY...WITH TEMPERATURES WARMING INTO THE MID AND UPPER 90S...MAYBE EVEN 100. HEAT INDICES ARE EXPECTED TO EXCEED TRIPLE DIGITS...ESPECIALLY ACROSS PORTIONS OF WESTERN AND CENTRAL MINNESOTA...POSSIBLY REACHING 110 DEGREES ACROSS PORTIONS OF SOUTHERN MINNESOTA ON SUNDAY. THE HEAT ADVISORY FOR HENNEPIN AND RAMSEY COUNTIES WILL PERSIST THROUGH SATURDAY NIGHT...AND AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE SAME AREA FROM SUNDAY MORNING THROUGH MONDAY NIGHT. IT IS QUITE POSSIBLE THAT THE HEAT ADVISORY MAY NEED TO BE EXPANDED ACROSS THE ENTIRE REGION. IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...WILL BE POSSIBLE ALONG A FRONTAL BOUNDARY ON SATURDAY AFTERNOON AND SATURDAY NIGHT...MAINLY ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ADDITIONAL CHANCES OF SEVERE THUNDERSTORMS WILL ENTER THE FORECAST DURING THE MIDDLE OF NEXT WEEK. CONTINUE TO MONITOR FORECASTS AND OUTLOOKS FOR DETAILS ON THESE MIDWEEK SEVERE WEATHER CHANCES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN WEST CENTRAL WISCONSIN DURING TONIGHT. ACTIVATION MAY ALSO BE NEEDED IN CENTRAL MINNESOTA...NAMELY AFTER 100 AM. MTF/TDK
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:52 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.